Thanks Thanks:  0
Likes Likes:  0
Results 1 to 3 of 3

Thread: Zoloft?

  1. #1
    Join Date
    Feb 2006
    Posts
    123
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Zoloft?

    I went to a doctor today. She put me on Zoloft. I was just wondering if any one has ever been on Zoloft and if you like it or not. Are there many side effects? She said it will help with depression and borderline symptoms.
    &quot;How grateful I was then to be part of the mystery, to love and to be loved. Lets just hope that is enough.&quot;<br />-Conor Oberst

  2. #2
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    34,271
    Mentioned
    7 Post(s)
    Tagged
    0 Thread(s)

    Re: Zoloft?

    Zoloft (sertraline) is an SSRI (Selective Serotonin Reuptake Inhibitor), in the same family as Prozac, Celexa, etc.

    Most people are able to take it without any significant side-effects but individuals do react differently to these medications - sometimes you have to try one or two different ones in the same family to get one that works for you, if you are one of those who does experience some side-effects. Many people do not have ANY side effects at all.

    You may notice some initial adaptation side-effects with any of the medications: sleepiness or insomnia, stomach upset, headaches, spaciness. These should show signs of diminishing within 3 to 5 days normally. If you experience a side-effect that is NOT diminishing, call the doctor and ask her to switch you to another SSRI.

    Some people report noticing benefits within the first week of starting SSRIs but more commonly you will find that the beneficial effects are gradual and cumulative, increasing over the first 3 to 6 weeks. It's not unusual for a partner or family member to notice a difference in you before you notice it.

    Once you begin to experience the benefits of these medications, typically you will start to feel sufficiently better that you may question the need to continue - typically, this is in the 3 to 6 month range. However, be advised that it is usually a bad idea to discontinue the medication at that time because there is likely to be a rebound in depression or anxiety if you do. Most people find that they need to remain on the medication for a year to a year and a half on average, at which time you can experiment with reducing the dose if all is well, and eventually tapering off.

    www.rxlist.com is a good source of information about medications such as this. If you look at the list of side effects, do bgear in mind that "possible side effects" can be a long list for any drug, including aspirin or antibiotics, but the majority of people taking the medication will not have those experiences. Please also read my article Making Sense of Medication Side Effects.

  3. #3
    Join Date
    Feb 2006
    Posts
    123
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Zoloft?

    Thanks David. That was very helpful, and I am going to check out the links.
    &quot;How grateful I was then to be part of the mystery, to love and to be loved. Lets just hope that is enough.&quot;<br />-Conor Oberst

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.